Translator Disclaimer
December, 1983 Estimating Events
Michael Evans
Ann. Statist. 11(4): 1218-1224 (December, 1983). DOI: 10.1214/aos/1176346334

Abstract

The problem of estimating an event, having positive probability content, based on a sample of $n$ observations is considered. A natural metric is shown to exist on the space of possible values for the event. This leads to the definition of optimal estimators. We derive optimal estimators for events which correspond to quantiles for the univariate exponential model. Further optimal estimators are derived for the events bounded by the ellipsoidal contours of the density function in the multivariate normal model.

Citation

Download Citation

Michael Evans. "Estimating Events." Ann. Statist. 11 (4) 1218 - 1224, December, 1983. https://doi.org/10.1214/aos/1176346334

Information

Published: December, 1983
First available in Project Euclid: 12 April 2007

zbMATH: 0542.62041
MathSciNet: MR720266
Digital Object Identifier: 10.1214/aos/1176346334

Subjects:
Primary: 62F10
Secondary: 62C99, 62H99

Rights: Copyright © 1983 Institute of Mathematical Statistics

JOURNAL ARTICLE
7 PAGES


SHARE
Vol.11 • No. 4 • December, 1983
Back to Top